I have been on two courses of raccutane and after my first(50mg) I started to get ingrown hairs on my face and i have just finished my second course(20mg) two weeks ago and have loads of ingrown hairs, i have taken a few out with a fine needle but with my skin already being thin thats damaging, please help i dont know what to do (PS I use gillete fusion proglide razor with a natural shave gel)
Ingrown Hairs on Face Whilst and Post Raccutane
Doctor Answers (1)
Ingrown hairs - pseudofolliculitis
It sounds like you have pseudofolliculitis barbae, which should be unrelated to your Accutane usage, actually. This is aggravated tremendously by shaving. Usually I recommend people with PFB shave every other day. Additionally, make sure your skin is very wet with warm water for a least 5 minutes before you shave. Or you can shave in the shower after you've been in it for a few minutes. You should use a shaving powder rather than shaving cream, as PFB is often irritated by chemicals, fragrances, gels, etc. A few of my male patients with PFB swear the Clarisonic helps with their irritations. You can get one from their website. It helps the hairs stand straight up, which for people with PFB helps because they need the least irritation possible, and many of the hairs are curved and grow back into the skin, which gives you the ingrown hairs. While I know this is frustrating and painful, I don't think it's related to your Accutane usage.
Web reference: http://www.clarisonic.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.